Random coefficient differential equation models for Monod kinetics

Pages: 719 - 728, Issue Special, September 2009

 Abstract        Full Text (173.7K)              

Dan Stanescu - Department of Mathematics, Unviersity of Wyoming, Laramie, WY 82071, United States (email)
Benito Chen-Charpentier - Department of Mathematics, University of Wyoming, Laramie, WY 82071, United States (email)

Abstract: In modeling of populations and in many other applications parameters are either measured directly or determined by fitting parameters to a mathematical model. These parameters have variability depending on experimental error, the actual population used and many other factors. In this paper we consider that those parameters are random variables with given distributions. We write and solve random differential equations that model Monod growth kinetics. This type of kinetics is useful, for example, in modeling biofilm growth.

Keywords:  Monod growth models, random coefficient differential equations
Mathematics Subject Classification:  Primary: 60H25, 65C20, 92D25

Received: June 2008;      Revised: February 2009;      Published: September 2009.